MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM DRILL BIT WITH 12MM STOP QC; BIT, DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM DRILL BIT WITH 12MM STOP QC; BIT, DRILL
Catalog Number 03.617.912
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the sales rep attended a case where the 2.0mm x12mm drill bit snapped.The awl also bent slightly.The surgeon suggested that it could of been due to them pushing against the insitu vertebral body distraction pin.There was no harm to the patient or theatre staff.The case proceeded without further incident.This report is for 1 2.0mm x12mm drill bit.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The procedure was completed successfully.Concomitant device: distraction pin (part unknown, lot unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is for one (1) 2.0mm drill bit with 12mm stop qc.
 
Event or Problem Description
There was a surgical delay of 10 minutes.The loan set (l1093400) that contained the instruments was collected the following day.
 
Additional Manufacturer Narrative

Brand Name
2.0MM DRILL BIT WITH 12MM STOP QC
Common Device Name
BIT, DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7911391
Report Number8030965-2018-56707
Device Sequence Number13931782
Product Code HWE
UDI-Device Identifier07611819933132
UDI-Public(01)07611819933132
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.617.912
Device Lot NumberL1093400
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer10/08/2018
11/29/2018
12/07/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/22/2018
12/13/2018
12/17/2018
Patient Sequence Number1
Patient Age49 YR